Alert archive / Mississippi / Flash Flood Warnings in 2019
Flash Flood Warning 27, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 13, 2019, 2:19 PM CDT for Harrison County, Jackson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2019, 2:19 PM CDT (19:19 UTC)
- Expired
- Jul 13, 2019, 5:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 71 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
982
WGUS54 KLIX 131919
FFWLIX
MSC047-059-132215-
/O.NEW.KLIX.FF.W.0027.190713T1919Z-190713T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
219 PM CDT Sat Jul 13 2019
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Harrison County in southeastern Mississippi...
Jackson County in southern Mississippi...
* Until 515 PM CDT.
* At 218 PM CDT, Doppler radar indicated heavy rain increasing
across the warned area. 6 inches of rain have fallen. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Gulfport, Biloxi, Ocean Springs, Long Beach, Moss Point, St.
Martin, Escatawpa, Gautier, D'iberville, Wade, Latimer, Lyman,
Saucier, Helena, Gulf Hills, Hurley, Vancleave, Gulf Park Estates,
Hickory Hills and Big Point.
Additional rainfall amounts of 2 to 4 inches are possible in the
warned area.
LAT...LON 3033 8850 3037 8859 3034 8872 3043 8884
3043 8893 3042 8901 3040 8887 3038 8884
3039 8891 3038 8907 3030 8929 3036 8928
3039 8934 3064 8934 3065 8924 3068 8924
3067 8890 3073 8888 3073 8848
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 1:42 PM CDT, 37 minutes earlier.
Area forecast discussion, Jul 13, 1:42 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
142 PM CDT Sat Jul 13 2019
.PREV DISCUSSION... /issued 652 AM CDT Sat Jul 13 2019/
..Barry to make landfall later today along the central coast of
Louisiana...
.SYNOPSIS...
Barry still crawling toward the Louisiana coast west of Morgan
City, expected to make landfall later this morning or early this
afternoon. Southeast Louisiana currently in between rainbands, but
still plenty of rain on the south side of the storm to wrap around
the east side. Barry running out of time to reach hurricane
status, but still forecast to reach it before landfall. Recon only
just now getting near Barry as mechanical issues shortened last
evening's flight.
.DISCUSSION...
Little doubt that the highly publicized rain amounts will occur
somewhere along the track of Barry, but still not entirely clear
which side of the Atchafalaya River will see the largest amounts.
Surge and wind forecasts appear to be working out fairly well.
Expect a fairly quick weakening of circulation after landfall, but
still expect to see some north-south bands of heavy rain to become
stationary later in the day and this evening. Current headlines
will remain in place. Heavy rain threat will continue through at
least Sunday before relaxing, but do anticipate that at least some
portion of the Flash Flood Watch may be able to be cancelled
before expiration.
Bermuda high will build in by Tuesday or Wednesday, returning us
to a more normal summer pattern into next weekend. Area citizens
may be contending with flood fight concerns, so focus may shift to
messaging heat stress issues should folks be involved in recovery
activities.
.AVIATION...
No changes from previous discussion:
Ceilings will range from VFR to MVFR. Visibilities will lower to
MVFR to IFR with passage of heavy rain bands before improving.
More consistent issue will be wind at all terminals and LLWS at
KBTR and KHUM through pretty much entire forecast period. Wind
gusts of 30 to 55 knots not out of the question for many terminals
through at least the mid afternoon hours.
.MARINE...
Dangerous conditions will continue for at least the next 12-18
hours. Once tropical weather products are cancelled, they will
likely be replaced with Small Craft Advisories or Small Craft
Exercise Caution headlines until late in the day on Monday.
Onshore flow will gradually weaken by midweek.
.DECISION SUPPORT...
DSS code: Red.
Deployed: None.
Activation: None.
Activities: Tropical operations/Moderate to High Risk excessive rainfall/
Slight Risk severe weather/River flood warnings.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe
or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 78 71 84 / 100 90 70 60
BTR 74 80 74 85 / 100 90 70 60
ASD 73 83 74 87 / 70 90 60 50
MSY 77 84 77 87 / 100 80 50 50
GPT 76 83 75 85 / 60 80 60 50
PQL 75 85 74 88 / 60 80 60 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Hurricane Warning for LAZ056-059-065>068.
Flash Flood Watch through Sunday morning for LAZ034>037-039-040-
046>050-056>072.
Tropical Storm Warning for LAZ034>037-040-046>050-057-058-
060>064-069>072.
Wind Advisory until 7 AM CDT Sunday for LAZ039.
Coastal Flood Advisory until 3 PM CDT Sunday for LAZ050.
GM...Hurricane Warning for GMZ550-552-570-572.
Tropical Storm Warning for GMZ530-534-536-538-555-557-575-577.
Small Craft Advisory until 7 AM CDT Sunday for GMZ532.
MS...Flash Flood Watch through Sunday morning for MSZ068>071-077-
080>082.
Tropical Storm Warning for MSZ068-069.
Wind Advisory until 7 AM CDT Sunday for MSZ070-071-077-080>082.
GM...Hurricane Warning for GMZ552-570-572.
Tropical Storm Warning for GMZ534-536-538-555-557-575-577.
&&Hazardous weather outlook, Jul 13, 11:11 AM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1111 AM CDT Sat Jul 13 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-140415- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1111 AM CDT Sat Jul 13 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight Barry has become a hurricane and will continue to impact southeast Louisiana and southern Mississippi through tonight. Rainfall totals of 10-20 inches forecast along and west of I-55. Some isolated higher amounts possible. These rainfall totals are expected to result in widespread flash flooding as well as widespread moderate to major flooding along area rivers. A storm surge event is ongoing for coastal regions of southeast Louisiana and Mississippi as far east as Biloxi. Inundation ranging 4 to 6 feet along the open Louisiana coast to 3 to 5 feet across Lake Borgne, the Mississippi coaast, and from the southwest side of Lake Pontchartrain across the north shore, and 1 to 3 feet across the immediate south shore of Lake Pontchartrain and all of Lake Maurepas. Strong, damaging winds near the center of Barry's path, primarily west of the MS river. Wind gusts 45-65 mph possible. Gusty winds may still be possible well away from the center. A few weak/brief tornadoes possible. For more detailed information regarding the tropics and associated local threats, please refer to specific local hazard products. .DAYS TWO THROUGH SEVEN...Sunday through Friday Conditions will steadily improve on Sunday, but with lingering rain bands likely producing areas of flash flooding, as well as isolated tornadoes primarily along and west of I-55. .SPOTTER INFORMATION STATEMENT... Spotter activation will continue today. 95/DM
In the hours before
Local storm report, Jul 13, 8:59 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
859 AM CDT SAT JUL 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 AM TROPICAL STORM 15 SSE VENICE 29.06N 89.30W
07/12/2019 PLAQUEMINES LA MESONET
THE WEATHERFLOW EAST BAY TOWER HAS BEEN REPORTING
FREQUENT TROPICAL STORM FORCE GUSTS SINCE AROUND 6AM CDT
FRIDAY AS WELL AS OCCASIONAL SUSTAINED TROPICAL STORM
FORCE WINDS. THE HIGHEST GUST SO FAR IS 65MPH/41KTS AT
934AM CDT FRIDAY. ANEMOMETER HEIGHT IS 15M.
0612 PM TROPICAL STORM 1 SSE GRAND ISLE 29.26N 89.96W
07/12/2019 JEFFERSON LA C-MAN STATION
THE GRAND ISLE NOS/COOPS SITE REPORTED FREQUENT TROPICAL
STORM FORCE GUSTS FRIDAY MORNING. IT HAS BEEN REPORTING
OCCASIONAL TROPICAL STORM FORCE GUSTS SINCE FRIDAY
AFTERNOON. HIGHEST GUST SO FAR IS 50MPH/43KTS AT 612PM
CDT FRIDAY. ANEMOMETER HEIGHT IS 9M.
0735 PM TROPICAL STORM 8 S LEEVILLE 29.12N 90.20W
07/12/2019 LAFOURCHE LA AWOS
THE FAA AWOS NEAR PORT FOURCHON WAS REPORTING FREQUENT
TROPICAL STORM FORCE GUSTS FRIDAY AFTERNOON. THE HIGHEST
REPORTED GUST WAS 62 MPH AT 735PM CDT FRIDAY BEFORE IT
STOPPED REPORTING. ANEMOMETER HEIGHT IS 30M.
0300 AM TROPICAL STORM 16 W COCODRIE 29.25N 90.92W
07/13/2019 TERREBONNE LA MESONET
AN AUTOMATED SITE NEAR CAILLOU LAKE HAS BEEN REPORTING
SUSTAINED TROPICAL STORM FORCE WINDS SINCE AROUND 10PM
CDT 7/12. HIGHEST WIND SO FAR IS 65MPH/56KTS AT 3AM CDT.
ANEMOMETER HEIGHT 10M.
0330 AM TROPICAL STORM 14 WSW TAMBOUR BAY BUOY 29.08N 90.87W
07/13/2019 GMZ550 LA MESONET
AN AUTOMATED SITE NEAR CAILLOU BAY HAS BEEN REPORTING
SUSTAINED TROPICAL STORM FORCE WINDS SINCE AROUND 3 AM
CDT. HIGHEST WIND SO FAR IS 62MPH/54KTS AT 330 AM CDT.
ANEMOMETER HEIGHT IS 3M.
0355 AM TROPICAL STORM 2 E GALLIANO 29.43N 90.26W
07/13/2019 LAFOURCHE LA AWOS
THE FAA AWOS AT GALLIANO HAS BEEN REPORTING OCCASIONAL
TROPICAL STORM FORCE GUSTS SINCE AROUND 230AM CDT.
HIGHEST GUST SO FAR IS 47MPH/41KTS AT 355AM CDT.
ANEMOMETER HEIGHT IS 10M.
0435 AM TROPICAL STORM 31 E VENICE 29.30N 88.84W
07/13/2019 GMZ555 LA AWOS
THE MAIN PASS 140B AWOS REPORTED FREQUENT TROPICAL STORM
FORCE GUSTS FRIDAY AFTERNOON. IT REPORTED A FEW HOURS OF
SUSTAINED TROPCIAL STORM FORCE WINDS FROM 4A-6A CDT THIS
MORNING. HIGHEST GUST SO FAR IS 62MPH/54KTS AT 435AM CDT
THIS MORNING. ANEMOMETER HEIGHT IS 85M.
0547 AM TROPICAL STORM 3 E HOUMA 29.57N 90.66W
07/13/2019 TERREBONNE LA AWOS
THE FAA AWOS AT HOUMA HAS BEEN REPORTING OCCASIONAL
SUSTAINED TROPICAL STORM FORCE WINDS SINCE AROUND 4AM
CDT. HIGHEST GUST SO FAR IS 59MPH/51KTS AT 547AM CDT.
ANEMOMETER HEIGHT IS 10M.
&&
DMANNINGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:01 AM CDT | Special Weather Statement | LIX | Jackson | 29 min |
| Jul 13, 4:47 AM CDT | Special Weather Statement | LIX | Hancock, Harrison | 43 min |
| Jul 13, 5:28 AM CDT | Special Weather Statement | LIX | Harrison | 32 min |
| Jul 13, 6:35 AM CDT | Tornado Warning | LIX | Jackson | 13 min |
| Jul 13, 9:39 AM CDT | River Flood Warning | LIX | Hancock, Pearl River | 21 days |
| Jul 13, 9:39 AM CDT | River Flood Warning | LIX | Hancock, Pearl River | 21 days |
Nearby
Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.